MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH COAGULATION FACTOR VIII DEFICIENT PLASMA; PLASMA, COAGULATION FACTOR DEFICIENT

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH COAGULATION FACTOR VIII DEFICIENT PLASMA; PLASMA, COAGULATION FACTOR DEFICIENT
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the observation of a falsely elevated coagulation factor viii deficient plasma result on a sysmex cn-6000 system.The result was reported to the physician(s) who, based on the patient's severe hemophilia classification, questioned the result.The sample was repeated on an alternate method.The repeat result was lower than the erroneous result and aligned with the clinical picture.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated coagulation factor viii deficient plasma result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report the observation of a falsely elevated coagulation factor viii deficient plasma result on a sysmex cn-6000 system.Per the limitations section of the coagulation factor viii deficient plasma instructions for use (ifu): "results of this test should always be interpreted in conjunction with the patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2024-00035 was filed on 17-sep-2024.Additional information on 21-oct-2024: the investigation concluded that the issue was resolved by performing routine troubleshooting.Quality control (qc) results have been found within range on the day of the event.The official assay protocol has been used for coagulation factor viii deficient plasma testing.Siemens checked calibration curves and did not note any issues.Siemens investigated the corresponding sample kinetic data and did not identified any issues.The discordant result was flagged with "defective sample volume", this flag indicates that the sample might be underfilled or that the sample was already processed on another system for other parameter testing.Reagent issues were ruled out based on review of qc which showed recovery within acceptable ranges and no issues were reported with other patient samples.Assessment of instrument performance included a review of backup data files, and no issues were noted.The customer reported discordant results versus an alternate method, but siemens does not have any claim of equivalence to the alternate method and cannot conclude why the results for this individual patient were different on the alternate method.Based on the available information, the cause of the discordant result is inconclusive.The customer is operational, and the reported issue is resolved by routine troubleshooting.The coagulation factor viii deficient plasma lot 560863a is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.

Brand Name
COAGULATION FACTOR VIII DEFICIENT PLASMA
Common Device Name
PLASMA, COAGULATION FACTOR DEFICIENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM  35041
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM   35041
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key20237310
Report Number9610806-2024-00035
Device Sequence Number18132890
Product Code GJT
UDI-Device Identifier00842768010996
UDI-Public(01)00842768010996(10)560863A(17)251025
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K924396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberN/A
Device Catalogue Number10446411
Device Lot Number560863A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/24/2024
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexMale